Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 164, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 6, 2004, 3:41 PM MDT for Pueblo County, Colorado. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2004, 3:41 PM MDT (21:41 UTC)
- Expired
- Aug 6, 2004, 5:15 PM MDT
- In force
- 94 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 33 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 062141 SVRPUB COC101-062315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 340 PM MDT FRI AUG 6 2004 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PUEBLO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES THE CITY OF PUEBLO * UNTIL 515 PM MDT. * AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF PUEBLO...AND MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER PUEBLO THROUGH 400 PM MDT. NEAR AVONDALE BY 400 PM MDT. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3844 10458 3829 10470 3811 10441 3827 10425 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:15 PM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 6, 2:15 PM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 215 PM MDT FRI AUG 6 2004 .SHORT TERM... (TONIGHT AND SATURDAY) PCPN CHANCES ARE THE MAIN CONCERN. WITH THE LACK OF A SIGNIFICANT SHRTWV TODAY...SHOWERS AND THUNDERSTORMS HAVE BEEN A LITTLE SLOWER TO DEVELOP AND NOT AS WIDESPREAD. HOWEVER THERE IS STILL QUITE A BIT OF MSTR OVR THE AREA AND WITH THE HEATING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVR THE MTS AND SPREAD OVR THE LOWER ELEVATIONS. THE LOW LVL FLOW ADJACENT TO THE SE MTS IS NOT ALL THAT STRONG AND UPSLOPE AS IT WAS YESTERDAY. ALL THIS LEADS ME TO BELIEVE THAT THE THREAT FOR SIGNIFICANT RAINFALL IS NOT AS BAD AS IT WAS ON THU. HOWEVER WITH THE HEAVY RAIN THAT FALL OVR THE PAST COUPLE DAYS OVR WRN LAS ANIMAS COUNTY...EL PASO COUNTY...AND THE HAYMAN BURN SCAR...WILL HAVE TO WATCH THESE AREAS CAREFULLY FOR FLASH FLOODING IF HEAVY RAIN DEVELOPS. MOST OF THE SHOWERS/TSTM ACTIVITY SHOULD END BY MIDNIGHT. HOWEVER A SHRTWV THAT IS CURRENTLY OVR AZ AND WORKING ITS WAY NORTHEASTWARD... COULD COULD SOME LATE NIGHT ACTIVITY OVR THE SW MTS...SO WL ADD IN SOME ISOLD POPS. TONIGHT AND SATURDAY THE UPR RIDGE WL BE SLOWLY PROGRESSING WESTWARD. AS THIS HAPPENS WE START TO GET SLIGHTLY DRIER AIR OVR THE AREA WITH PRECIPITABLE WATER (PW) VALUES FALLING FROM ABOUT .75 TO 1.4 INCHES THIS EVENING...TO .5-1.0 SATURDAY AFTERNOON. SAT A STRONG SHRTWV WL BE MOVING ACRS NRN MT...WITH POSSIBLY A WEAKER SHRTWV OVR NM. EVEN WITH LESS MSTR OVR THE AREA SAT...ENOUGH RESIDUAL MSTR WL BE AVAILABLE TO COMBINE WITH DAYTIME HEATING FOR ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS/TSTMS. WL KEEP SCT POPS OVR THE HYR TERRAIN AND ISOLD OVR THE LOWER ELEVATIONS. WL ONLY MAKE SOME MINOR TWEAKS TO SOME MAX TEMPS. .LONG TERM... (SATURDAY NIGHT THROUGH FRIDAY) FLOW TRANSITIONS FROM WEST TO NORTHWEST AS RIDGE POPS UP SOME OVER THE INTERMOUNTAIN REGION...AND SHORTWAVE MOVES THROUGH THE NORTHERN PLAINS ON THE WESTERN SIDE OF THE UPPER TROUGH IN THE EASTERN U.S. HAVE KEPT SCATTERED TO ISOLATED POPS IN SATURDAY EVENING...AND LINGERING IN THE FAR EASTERN PLAINS OVERNIGHT. FRONT SCHEDULED TO PUSH THROUGH THE EASTERN PLAINS SUNDAY...WITH A LITTLE COOLER AIR BEHIND IT. WILL LIKELY ONLY AFFECT THE PLAINS. SOME CAPE AVAILABLE OVER THE PLAINS DURING SUNDAY AFTERNOON...AND WILL LIKELY SEE MT CONVECTION AS WELL. RESULT IS A CONTINUING OF THE 20 POPS FOR THE CWFA THROUGH THE EVENING. MONDAY...MODELS HAVE COOLER AIR PUSHING INTO THE EASTERN PLAINS... WITH MID LEVEL TEMPERATURES IN THE 8 TO 10 C RANGE...SO LOWERED MAXIMUM TEMPERATURES EVEN FURTHER...AND PUT SCATTERED POPS IN MONDAY AFTERNOON AND EVENING IN THE PLAINS. TUESDAY AND WEDNESDAY...ATMOSPHERE BECOME MORE BAROCLINIC IN THE EASTERN HALF OF THE AREA...SO NORTHWEST FLOW ALOFT PICKS UP. HAVE ISOLATED POPS IN BOTH DAYS FOR THE ENTIRE CWFA...AND THREATS WILL BE MORE HAIL AND WINDS THAN FLOODING...WITH DEVELOPING CONVECTION. THURSDAY AND FRIDAY...UPPER RIDGE FORECAST TO MOVE TOWARD COLORADO AGAIN FROM THE WEST...BUT WITH SOME MOISTURE...KEPT ISOLATED POPS FOR AFTERNOONS AND EVENINGS ALL AREAS. TEMPERATURES SHOULD REBOUND SOME FROM COOL READINGS OF EARLY WEEK...AS MID LEVEL TEMPERATURES BUMP UP TO 9C TO 13C OVER THE AREA. -TLM- && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 6, 7:00 AM MDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT FRI AUG 6 2004 COZ058>089-093>099-071400- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT FRI AUG 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AROUND NOON...THEN MOVE OFF INTO THE ADJACENT PLAINS AFTER 200 PM. THE MAIN THREAT FROM THUNDERSTORMS TODAY WILL BE LOCALLY HEAVY RAIN...SMALL HAIL UP TO 1/2 INCH IN DIAMETER... DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS UP TO 45 MPH. HOWEVER...ONE OR TWO STORMS ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS MAY BRIEFLY BECOME SEVERE...PRODUCING HAIL UP TO 1 INCH IN DIAMETER. LOCALLY HEAVY RAIN ASSOCIATED WITH THE STRONGER STORMS COULD CAUSE RUNOFF PROBLEMS AND LOCALIZED FLASH FLOODING...ESPECIALLY IN RUNOFF SUSCEPTIBLE AREAS SUCH AS THE BURN SCARS AND URBAN AREAS...OR IN AREAS WHERE THE GROUND IS ALREADY SATURATED FROM PREVIOUS HEAVY RAINS. HOWEVER...DRIER AIR MOVING INTO THE REGION FROM THE WEST IS EXPECTED TO LOWER THE FLASH FLOOD RISK TODAY...KEEPING HEAVY RAIN MORE ISOLATED IN NATURE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST COLORADO JUST ABOUT EVERY AFTERNOON AND EVENING...ESPECIALLY TUESDAY AND WEDNESDAY. FASTER...NORTHWEST WINDS IN THE UPPER ATMOSPHERE MAY HELP REDUCE THE THREAT OF HEAVY RAINFALL BUT WILL INCREASE THE THREAT FOR THUNDERSTORMS TO PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON AND EVENING. &&
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:08 PM MDT | Flash Flood Warning | PUB | Las Animas | 97 min |
| Aug 5, 6:17 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 5, 7:28 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 47 min |
| Aug 5, 8:15 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 90 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.